Alert archive / Illinois / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 113, NWS Lincoln, IL

July 7, 2017Clark County, Edgar County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 7, 2017, 5:01 PM CDT for Clark County, Edgar County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2017, 5:01 PM CDT (22:01 UTC)
Expired
Jul 7, 2017, 5:45 PM CDT
In force
44 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clark County, IL, Edgar County, IL

The radar

The Indianapolis radar (KIND), 120 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2017-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2017-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1263 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

739 
WUUS53 KILX 072201
SVRILX
ILC023-045-072245-
/O.NEW.KILX.SV.W.0113.170707T2201Z-170707T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
501 PM CDT FRI JUL 7 2017

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Southeastern Edgar County in east central Illinois...
  Northeastern Clark County in east central Illinois...

* Until 545 PM CDT

* At 500 PM CDT, a severe thunderstorm was located near Paris, moving
  southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Paris, Marshall, Vermilion, Clarksville, Dennison, Oliver, Bell
  Ridge and Sandford.

This includes Interstate 70 between mile marker 144 and the Indiana 
border.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3934 8755 3947 8788 3963 8780 3961 8753
      3936 8753
TIME...MOT...LOC 2200Z 288DEG 15KT 3957 8778 

HAIL...1.00IN
WIND...60MPH
 
$$

Geelhart
2 follow-up statements
382 
WWUS53 KILX 072218
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
518 PM CDT FRI JUL 7 2017

ILC023-045-072245-
/O.CON.KILX.SV.W.0113.000000T0000Z-170707T2245Z/
Edgar-Clark-
518 PM CDT FRI JUL 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN EDGAR AND NORTHEASTERN CLARK COUNTIES...

At 517 PM CDT, a severe thunderstorm was located over Oliver, or 
about 5 miles south of Paris, moving southeast at 20 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Marshall, Dennison, Oliver, Bell Ridge and Sandford. 

This includes Interstate 70 between mile marker 146 and the Indiana 
border.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.

&&

LAT...LON 3934 8755 3948 8781 3957 8775 3956 8753
      3936 8753
TIME...MOT...LOC 2217Z 297DEG 16KT 3951 8769 

HAIL...1.00IN
WIND...<50MPH
 
$$

Geelhart
591 
WWUS53 KILX 072245
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
545 PM CDT FRI JUL 7 2017

ILC023-045-072254-
/O.EXP.KILX.SV.W.0113.000000T0000Z-170707T2245Z/
Edgar-Clark-
545 PM CDT FRI JUL 7 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDGAR AND
NORTHEASTERN CLARK COUNTIES WILL EXPIRE AT 545 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty 
winds are still possible with this thunderstorm as it tracks across 
northeastern Clark County. 

LAT...LON 3934 8755 3948 8781 3957 8775 3956 8753
      3936 8753
TIME...MOT...LOC 2244Z 288DEG 15KT 3948 8755 

$$

Smith

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:50 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 7, 2:50 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
250 PM CDT Fri Jul 7 2017

.SHORT TERM...(This evening through Saturday)
ISSUED AT 250 PM CDT Fri Jul 7 2017

Initial cold front has passed through Decatur and should soon be
in Champaign, although the drier air is lagging behind and the dew
point drop is closer to I-80. MCS that formed over northern
Indiana earlier today has been staying off to our east, although
there were a few thunderstorms clipping Vermilion and Edgar
counties. Some convection has also formed closer to the dew point
discontinuity, but this is also on track to largely miss us. The
main front should clear the southeast CWA in a few hours, with any
lingering rain threat ending by sunset.

Drier northwest flow will prevail overnight into Saturday, as
high pressure settles into the mid-Mississippi Valley. Thus, while
temperatures should still reach the 80s Saturday, humidity levels
will not be as oppressive as today.

&&

.LONG TERM...(Saturday night through Friday)
ISSUED AT 250 PM CDT Fri Jul 7 2017

Focus for the longer range remains with the transition to a more
zonal flow early next week, which will spread the heat dome east
from the Rockies. 850 mb temperatures should be in the 20-21C
vicinity over our area as early as Monday, and fluctuate around
there through the week. Some indications seen on the longer range
models of the upper ridge re-establishing itself over the Rockies,
which would potentially bring a cooler northwest flow back close
to our area by the end of the week. Highs in the lower 90s are
likely in many areas mid to late week, with heat index values
getting closer to 100 or higher.

Precipitation trends will be closely tied to various MCS features
that ride along the periphery of the upper ridge. Sunday night
and early Monday looks to be the best shot of anything widespread
over the forecast area. After that, the focus will gradually be
shifting northward as the ridge starts to build east and flatten.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1227 PM CDT Fri Jul 7 2017

Main concern will be with the period through 00Z. A cold front was
pushing across central Illinois at midday, with scattered
convection mainly KBMI-KDEC eastward through about 21-22Z. Have
included VCTS mention in these areas for the first few hours of
the forecast period. Winds are mostly out of the west at the TAF
sites except for CMI, and will be trending toward the northwest
late afternoon. Gusts around 20 knots will be subsiding late
afternoon. After that, mainly clear skies expected with light
northwest winds.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Geelhart
Hazardous weather outlook, Jul 7, 3:34 PM CDT, 1 hour 27 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
334 PM CDT Fri Jul 7 2017

ILZ027>031-036-037-040>042-047>051-081100-
Cass-Fulton-Knox-Logan-Marshall-Mason-Menard-Morgan-Peoria-
Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford-
334 PM CDT Fri Jul 7 2017

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Scattered storms are expected Sunday and then again Monday into
Wednesday as a front drops into the area and becomes stationary.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-043-044-052>054-061-081100-
Christian-De Witt-Macon-McLean-Moultrie-Piatt-Shelby-
334 PM CDT Fri Jul 7 2017

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms are possible, as a cold front approaches
the area from the northwest. There is a marginal risk of severe
weather later this afternoon and this evening. Damaging winds and
large hail are the main threat.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Scattered storms are expected Sunday and then again Monday into
Wednesday as a front drops into the area and becomes stationary.

.SPOTTER INFORMATION STATEMENT...

Best chances for spotter activation will be from 3 pm to 5 pm if
necessary.

ILZ045-046-055>057-062-063-066>068-071>073-081100-
Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Richland-Vermilion-
334 PM CDT Fri Jul 7 2017

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are possible, as a cold front approaches
the area from the northwest. There is a slight risk of severe
weather this afternoon and this evening. Damaging winds and large
hail are the main threat.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Scattered storms are expected Sunday and then again Monday into
Wednesday as a front drops into the area and becomes stationary.

.SPOTTER INFORMATION STATEMENT...

Best chances for spotter activation will be from 3 pm to 6 pm if
necessary.

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:54 PM CDTSevere Thunderstorm WarningILXEdgar, Vermilion51 min
Jul 7, 5:58 PM CDTSpecial Weather StatementILXCrawford47 min
Jul 7, 6:05 PM CDTSevere Thunderstorm WarningILXCrawford40 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.